Wildfire, San Diego
- When
- September 3, 2:00 PM PST to 6:00 PM PST
- Where
- San Diego County, Camp Pendleton
- Reported by
- NEWSPAPER
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
A brush fire burned 40 acres at Camp Pendleton. No structures were threatened and no injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A brush fire burned 40 acres at Camp Pendleton. No structures were threatened and no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 3, 1:05 PM PST, 55 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 205 PM PDT WED SEP 3 2003 .SYNOPSIS...MONSOONAL MOISTURE IN SOUTHEAST FLOW ALOFT WILL CONTINUE A THREAT OF SCATTERED THUNDERSTORMS AGAIN THURSDAY IN THE MOUNTAINS AND DESERTS. A TROUGH OF LOW PRESSURE OVER THE NORTHEAST PACIFIC WILL BEGIN TO BRING SOME DRYING THURSDAY AND FRIDAY. THIS TROUGH WILL MOVE INLAND ACROSS CALIFORNIA LATE SUNDAY AND MONDAY BRINGING COOLER TEMPERATURES...A DEEPER MARINE LAYER...AND BREEZY CONDITIONS TO THE MOUNTAINS AND DESERTS BY THE BEGINNING OF NEXT WEEK. .DISCUSSION...LOTS OF CUMULUS AND SOME CONVECTION IN ALL MTN AREAS EARLY THIS AFTERNOON. MODERATE ONSHORE GRADIENTS. SO FAR IT HAS BEEN PRETTY TAME EXCEPT FOR SAN BERNARDINO COUNTY WHERE URBAN AND SMALL STREAM FLOODING HAS BEEN OBSERVED. ETA AND AVN MODELS DIFFER ON THE DETAILS OF THE UPPER RIDGE WHICH COULD KEEP AFTERNOON CONVECTION ALIVE IN THE MTNS AND DESERTS THROUGH FRI. AVN BUILDS THE HIGH OFF THE N BAJA COAST...WHILE THE ETA KEEPS IT INLAND. LOOKS LIKE DEFINITIVE CHANGES WILL HAVE TO WAIT UNTIL THE TROUGH IN THE E PACIFIC SLIPS FAR ENOUGH S. THIS MAY NOT BE UNTIL LATE IN THE WEEKEND SO SLIGHT CHANCES OF THUNDERSTORMS WILL REMAIN INTO THE WEEKEND. THE AVN MODEL TURNS UPPER FLOW MORE S TOMORROW SO HAVE OPTED TO LEAVE SHOWERS OUT W OF THE MTNS...BUT CANNOT BE CERTAIN UNTIL THE MODELS COME INTO BETTER SHORT TERM AGREEMENT. MEDIUM RANGE MODELS COMING IN LINE WITH THE TROUGH EARLY NEXT WEEK. THERE ARE TIMING DIFFERENCES...BUT ALL AGREE THAT IT WILL BE SUBSTANTIAL...WITH A DEFINITE END TO THE MONSOON ACTIVITY AND COOLER DAYS EARLY NEXT WEEK. BEYOND THAT...WOULD EXPECT SOME WARMING INTO THE END OF NEXT WEEK. SAN...NONE.
CAZ042-043-048-050-055>058-060>062-041300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT WED SEP 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS AND DESERTS IN THE AFTERNOON THROUGH EARLY EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE. THUNDERSTORMS COULD DRIFT WEST OF THE MOUNTAINS IN THE AFTERNOON. .DAY TWO... THURSDAY THERE IS A CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS IN THE AFTERNOON AND EVENING. .DAYS THREE AND SEVEN... FRIDAY THROUGH TUESDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337472.